MAUDE Adverse Event Report: COOK INC ULTRATHANE SUPRAPUBIC CATHETER SET; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)

COOK INC ULTRATHANE SUPRAPUBIC CATHETER SET; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a suprapubic tube insertion procedure at 12 noon.While in recovery at the hospital, the patient had to be taken back to the operating room due to the catheter leaking.The attending physician replaced the catheter with another ultrathane suprapubic catheter set.It was observed that the leakage was coming from the white part of the tube located at the end where the arm locks down.The customer stated, it was suggested that the cut occurred upon removal.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation/evaluation: the investigation performed for this reported event included a review of complaint history, the device history record, documentation, drawings, and quality control data.A visual inspection and functional testing was also conducted during the investigation.The supplier also performed a device analysis.The device was returned in two pieces, the total measurement of the two pieces is 21.7cm in length.A visual examination noted the suture had been cut, but was still attached in the hub.A functional test was performed and a leak was confirmed in the hub of the device.The device was forwarded to the supplier for further analysis.The returned segment with the mac-loc assembly attached was leak tested with a syringe and water.The end was closed off and water pushed into the mac-loc assembly.The water leaked out from under the mac-loc lever.The lever was disengaged to check for the silicon insert.The insert was present, however was not properly placed inside the mac-loc.The mac-loc body was disassembled to confirm incorrect placement of the insert.The silicon insert was found to be pushed too far up inside the mac-loc body.A review of the device history records found there were no non-conformances noted during the manufacturing processes.A search of the complaints database revealed this to be the only complaint associated the device lot number 5106636.This is also the only complaint associated with component lot number f4872656.Based on the investigation evaluation, there is an indication that a manufacturing process-related failure mode contributed to this event.The quality engineering risk assessment has determined that no further action is warranted.Monitoring will continue to be performed for similar complaints.The appropriate personnel have been notified of this event.
 
Event or Problem Description
As reported to customer relations, "the patient had the catheter put in around 12 noon.While in recovery at the hospital, they had to bring her back to the o.R.Because the catheter was leaking.The catheter was replaced with a new g30401-j-uscs-120025." leaking part was the white part of the tube at the end where the arm locks down.It is believed that it was cut upon removal.

Brand Name
ULTRATHANE SUPRAPUBIC CATHETER SET
Common Device Name
KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6331382
Report Number1820334-2017-00221
Device Sequence Number13712421
Product Code KOB
UDI-Device Identifier00827002304017
UDI-Public(01)00827002304017(17)170703(10)5106636
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K780765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-USCS-120025
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date01/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;